Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 8, 2014, 5:22 PM EDT for 4 counties in North Carolina. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2014, 5:22 PM EDT (21:22 UTC)
- Expired
- Sep 9, 2014, 5:15 AM EDT
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:45 PM EDT | FLASH FLOOD | 5 Nnw Arcola, NC | HIGHWAY PATROL SENT TO MOUNTAIN VIEW RD NEAR REEDY CREEK DUE TO FLASH FLOODING. |
| Sep 8, 9:20 PM EDT | FLASH FLOOD | 5 N Arcola, NC | A FEW ROADS CLOSED IN EASTERN WARREN COUNTY DUE TO HIGH WATER INCLUDING BRISTON BROWN ROAD AND REEDY CREEK ROAD |
| Sep 8, 9:20 PM EDT | FLASH FLOOD | 5 Sse Warrenton, NC | POWELL MILLS RD CLOSED DUE TO HIGH WATER. |
| Sep 9, 4:00 AM EDT | FLASH FLOOD | Warrenton, NC | SEVERAL ROADS REMAIN CLOSED IN WARREN COUNTY AT 400 AM INCLUDING MOUNTAINVIEW ROAD...POWELL MILL ROAD AND BRESTON BROWN ROAD. |
| Sep 9, 5:15 AM EDT | HEAVY RAIN 8.81 | 4 Se Warrenton, NC | WARRENTON RAWS STATION REPORTED 8.81 INCHES OF RAIN DURING THE PAST 24 HOURS INCLUDING 2.04 SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS52 KRAH 082122
FFWRAH
NCC069-083-127-185-090315-
/O.NEW.KRAH.FF.W.0034.140908T2122Z-140909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
WARREN COUNTY IN CENTRAL NORTH CAROLINA...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 517 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN
FALLING OVER SATURATED GROUND.N THE HEAVIEST RAIN WAS FALLING FROM
BUNN TO LOUISBURG AND WARRENTON EASTWARD TO SPRING HOPE...
ARCOLA... AND LITTLETON. DOPPLER RADAR INDICATED 2.5 TO 4 INCHES
OF RAIN HAD ALREADY FALLEN ALONG AND JUST EAST OF HIGHWAY 58...
AND JUST SOUTH OF HIGHWAY 43 IN SOUTHERN WARREN COUNTY... NEAR
ARCOLA.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES THROUGH 700 PM WILL
PRODUCE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND DONT DROWN.
&&
LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
3614 7778 3616 7775 3615 7770 3584 7784
3584 7790 3573 7819 3577 7825 3582 7825
3587 7828 3591 7835 3593 7835 3594 7840
3625 7825 3654 7820
$$
PWB6 follow-up statements
796
WGUS72 KRAH 082337
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT MON SEP 8 2014
NCC069-083-127-185-090315-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
737 PM EDT MON SEP 8 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NASH...NORTHWESTERN HALIFAX...WARREN AND FRANKLIN COUNTIES...
AT 731 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN
EXTENDING ACROSS NORTHERN NASH AND NORTHERN FRANKLIN COUNTIES. THE
HEAVIEST RAIN WAS FALLING OVER FROM NEAR CASTALIA TO NEAR
LOUISBURG... MOVING SLOWLY NORTH AT 10 MPH. RADAR INDICATED RAINFALL
RATES OF NEARLY 2 INCHES PER HOUR WITH THIS BAND.
AS THE BAND OF HEAVY RAIN LIFTS NORTHWARD... EXPECT LOCALIZED FLASH
FLOODING IN THE AREA EXTENDING FROM LOUISBURG TO CASTALIA TO ARCOLA.
FLOODING WILL OCCUR ALONG MAINLY RURAL COUNTRY ROADS. FLOODING AT
NIGHT CAN NOT BE ESTIMATED. THE BEST COURSE OF ACTION IS TO AVOID
TRAVEL UNTIL THE FLASH FLOOD THREAT ENDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND DONT DROWN.
&&
LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
3614 7778 3616 7775 3615 7770 3584 7784
3584 7790 3573 7819 3577 7825 3582 7825
3587 7828 3591 7835 3593 7835 3594 7840
3625 7825 3654 7820
$$
PWB833
WGUS72 KRAH 090048
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT MON SEP 8 2014
NCC069-083-127-185-090315-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
848 PM EDT MON SEP 8 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NASH...NORTHWESTERN HALIFAX...WARREN AND FRANKLIN COUNTIES...
AT 843 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN
EXTENDING FROM NASHVILLE NORTHWEST TO CASTALIA... INGLESIDE AND
AFTON. THE BAND OF HEAVY RAIN WAS MOVING TO THE NORTHWEST AT 15 MPH.
RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR WERE OCCURRING ON
SATURATED GROUND. THIS RAINFALL WILL RUNOFF QUICKLY... PRODUCING
FLOODING.
MAINLY RURAL ROADS WILL BE AFFECTED BY FLOODING ACROSS NASH...
NORTHERN FRANKLIN... AND WARREN COUNTIES THROUGH LATE EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING AT NIGHT IS TOO DIFFICULT TO SEE. IT IS RECOMMENDED NOT TO
DRIVE UNLESS IN AN EMERGENCY. IF YOU COME UPON WATER OF UNKNOWN
DEPTH... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. TURN AROUND... DONT DROWN.
&&
LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
3614 7778 3616 7775 3615 7770 3584 7784
3584 7790 3573 7819 3577 7825 3582 7825
3587 7828 3591 7835 3593 7835 3594 7840
3625 7825 3654 7820
$$
PWB691
WGUS52 KRAH 090300
FFWRAH
NCC069-083-127-185-090915-
/O.EXT.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1100 PM EDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
WARREN COUNTY IN CENTRAL NORTH CAROLINA...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 515 AM EDT TUESDAY
* AT 1058 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAIN ACROSS
THE WARNED AREA. WARREN COUNTY OFFICIALS REPORTED SEVERAL ROADS
FLOODED. RADAR INDICATED THAT THE HEAVIEST RAIN WAS BEGINNING TO
TAPER OFF. HOWEVER... PERIODS OF RAIN WILL FALL ON SATURATED
GROUND THROUGH 200 AM. THIS WILL LIKELY PRODUCE ADDITIONAL
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND DONT DROWN.
&&
LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
3614 7778 3616 7775 3615 7770 3584 7784
3584 7790 3573 7819 3577 7825 3582 7825
3587 7828 3591 7835 3593 7835 3594 7840
3625 7825 3654 7820
$$
PWB544
WGUS72 KRAH 090521
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EDT TUE SEP 9 2014
NCC069-083-127-185-090915-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
121 AM EDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT TUESDAY
FOR NASH...NORTHWESTERN HALIFAX...WARREN AND FRANKLIN COUNTIES...
AT 120 AM EDT...DOPPLER RADAR INDICATED POCKETS OF MODERATE TO HEAVY
RAIN ACROSS SECTIONS OF WARREN AND WESTERN HALIFAX COUNTIES. WARREN
COUNTY OFFICIALS REPORTED SEVERAL ROADS CLOSED TO THE SOUTH AND EAST
OF WARRENTON LATE MONDAY NIGHT DUE TO HIGH WATER. WEATHER SERVICE
DOPPLER RADAR INDICATED THAT BETWEEN 6 AND 8 INCHES OF RAIN HAS
LIKELY FALLEN ACROSS PARTS OF WARREN COUNTY SINCE LATE SUNDAY
AFTERNOON. REEDY CREEK IN WARREN COUNTY IS LIKELY OUT OF ITS BANKS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH 3 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU SEE WATER FLOWING ACROSS THE ROAD AND
YOU ARE UNCERTAIN OF ITS DEPTH...DO NOT TAKE ANY CHANCES. TURN YOUR
VEHICLE AROUND AND TRY ANOTHER ROUTE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
3614 7778 3616 7775 3615 7770 3584 7784
3584 7790 3573 7819 3577 7825 3582 7825
3587 7828 3591 7835 3593 7835 3594 7840
3625 7825 3654 7820
$$
WSS150
WGUS72 KRAH 090812
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT TUE SEP 9 2014
NCC069-127-090814-
/O.CAN.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-FRANKLIN NC-
412 AM EDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING FOR NASH AND FRANKLIN COUNTIES IS
CANCELLED...
AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SOME LINGERING DRIZZLE OR SPOTTY LIGHT RAIN WAS FALLING ACROSS
NASH AND FRANKLIN COUNTIES. WHILE NO SIGNIFICANT RAIN IS EXPECTED
THIS MORNING...AREAS OF VERY HEAVY RAIN HAD ALREADY FALLEN ON MONDAY
AND MONDAY NIGHT WITH SEVERAL LOCATIONS REPORTING MORE THAN 3 INCHES
OF RAIN. RUNOFF FROM THE PREVIOUS PRECIPITATION HAS DIMINISHED AND
MOST STREAMS AND CREEKS ARE SLOWLY RECEDING.
WHILE CONDITIONS ARE GENERALLY IMPROVING THIS MORNING...THERE MAY BE
A FEW LOCATIONS WERE LINGERING FLOODING PERSISTS IN LOW SPOTS OR
POOR DRAINAGE AREAS. IN ADDITION...STREAMS AND CREEKS WILL BE
RUNNING HIGH AND FAST FOR MUCH OF TODAY. RESIDENTS ARE URGED TO USE
CAUTION NEAR WATERWAYS AND ALONG TRAILS AND GREENWAYS NEAR STREAMS
AND CREEKS.
LAT...LON 3653 7790 3651 7790 3649 7773 3616 7778
3615 7770 3613 7772 3615 7775 3615 7778
3614 7778 3614 7789 3617 7792 3619 7792
3618 7795 3619 7797 3618 7798 3621 7802
3621 7811 3625 7813 3626 7825 3654 7820
$$
NCC083-185-090915-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-WARREN NC-
412 AM EDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT TUESDAY
FOR NORTHWESTERN HALIFAX AND WARREN COUNTIES...
AT 400 AM EDT...DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN
LINGERING ACROSS WARREN AND WESTERN HALIFAX COUNTY. BETWEEN 1 TO 2
INCHES OF RAIN HAS FALLEN IN PORTIONS OF WARREN COUNTY BETWEEN 2 AND
4 AM. THIS IS IN ADDITION TO THE 2 TO 5 INCHES OF RAIN THAT FELL ON
MONDAY.
THIS HEAVY RAIN WILL CONTINUE TO PRODUCE FLASH FLOODING. LAW
ENFORCEMENT OFFICIALS REPORT SEVERAL ROADS STILL CLOSED IN WARREN
COUNTY AS OF 400 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN FLOODING IS IMPOSSIBLE
TO DETECT.
&&
LAT...LON 3653 7790 3651 7790 3649 7773 3616 7778
3615 7770 3613 7772 3615 7775 3615 7778
3614 7778 3614 7789 3617 7792 3619 7792
3618 7795 3619 7797 3618 7798 3621 7802
3621 7811 3625 7813 3626 7825 3654 7820
$$
BLAES859
WGUS72 KRAH 090924
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 AM EDT TUE SEP 9 2014
NCC083-185-090927-
/O.EXP.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-WARREN NC-
524 AM EDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HALIFAX AND WARREN
COUNTIES HAS EXPIRED...
AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT WHILE PATCHES OF RAIN LINGERED ACROSS WARREN AND HALIFAX
COUNTIES...THE HEAVIEST RAIN WAS DIMINISHING. VERY HEAVY RAIN HAD
FALLEN ACROSS THE AREA DURING THE PAST 24 HOURS WITH RAINFALL TOTALS
RANGING BETWEEN 3 AND 7 INCHES RESULTING IN CONSIDERABLE RUNOFF AND
AREAS OF FLOODING.
LOCAL LAW ENFORCEMENT REPORTED THAT A FEW ROAS REMAINED CLOSE EARLY
THIS MORNING IN WARREN COUNTY BUT THAT CONDITIONS HAVE STABILIZED.
AS THE HEAVY RAI CONTINUES TO DIMINISH THIS MORNING...RIVERS AND
CREEKS WILL BEGIN TO SLOWLY RECEDE.
WHILE CONDITIONS WILL BE IMPROVING THIS MORNING...THERE MAY BE A FEW
LOCATIONS WERE LINGERING FLOODING PERSISTS IN LOW SPOTS OR POOR
DRAINAGE AREAS. IN ADDITION...STREAMS AND CREEKS WILL BE RUNNING
HIGH AND FAST FOR MUCH OF TODAY. RESIDENTS ARE URGED TO USE CAUTION
NEAR WATERWAYS AND ALONG TRAILS AND GREENWAYS NEAR STREAMS AND
CREEKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO
HIGHER GROUND.
LAT...LON 3653 7790 3651 7790 3649 7773 3616 7778
3615 7770 3613 7772 3615 7775 3615 7778
3614 7778 3614 7789 3617 7792 3619 7792
3618 7795 3619 7797 3618 7798 3621 7802
3621 7811 3625 7813 3626 7825 3654 7820
$$
BLAESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:55 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 2:55 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON SEP 8 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS EASTERN PORTIONS OF THE CAROLINAS THROUGH TONIGHT BEFORE MOVING OFFSHORE THE MID ATLANTIC COAST ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM MONDAY... OVERVIEW: SFC OBSERVATIONS AND REGIONAL RADAR REF/VWP DATA INDICATED A SFC-925 MB LOW CENTERED NEAR FLORENCE SC AT 18Z WITH AN MSLP OF ~1016 MB...ATTENDANT AN UPPER LEVEL LOW LIFTING SLOWLY NNE INTO EASTERN NC IN VICINITY OF THE I-95 CORRIDOR. SHORTWAVE ENERGY LOCATED OVER OH/WV AT 18Z WILL PROGRESS OFFSHORE THE MID-ATLANTIC COAST TONIGHT...WHILE SMALL AMPLITUDE DISTURBANCES OVER THE SOUTHEAST TRACK EAST TOWARD THE CAROLINAS. PRECIPITATION: WILL CONTINUE TO INDICATE 100% CHANCE FOR PRECIP /ELEVATED CONVECTION/ THIS AFTERNOON INTO TONIGHT ALONG/EAST OF THE HWY 1 CORRIDOR WHERE A FAVORABLE COMBINATION OF LOW-LEVEL CONVERGENCE AND DPVA EXISTS IN THE PRESENCE OF A TROPICAL AIRMASS CHARACTERIZED BY PWAT VALUES OF 2.00-2.25" AND MUCAPE OF 500-1000 J/KG...WITH INTERMITTENT LIGHT RAIN AND DRIZZLE DEEP WITHIN THE CAD WEDGE OVER THE TRIAD/WESTERN PIEDMONT. FLASH FLOOD WATCH: LATEST REGIONAL RADAR AND OBSERVATIONAL TRENDS SUGGEST THAT THE AXIS OF HEAVIEST RAINFALL (AND BEST POTENTIAL FOR FLASH FLOODING THIS EVENING/TONIGHT) MAY BE SETTING UP BETWEEN THE HWY 1 AND I-95 CORRIDORS (OR ALONG OR JUST EAST OF A LINE FROM FAYETTEVILLE-RALEIGH-WARRENTON) NEAR THE WEDGE FRONT WHERE ENHANCED LOW-LEVEL CONVERGENCE IS PRESENT PER 925 MB VWP DATA FROM TRDU (ENE 15 KT) AND KRAX (SE 10 KT). WITH THIS IN MIND...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING INTO TONIGHT... THOUGH WESTERN PORTIONS WILL LIKELY NEED TO BE CANCELLED PRIOR TO 12Z TUE AS THE BEST FORCING FOR ASCENT LIFTS NNE/NE INTO NORTHEAST NC. TEMPS: TEMPS WILL REMAIN IN THE MID/UPPER 60S IN THE NW PIEDMONT DEEP WITHIN THE CAD WEDGE AND IN THE MID 70S EAST OF THE WEDGE FRONT (EAST OF THE HWY 1 CORRIDOR) THROUGH THE REMAINDER OF THE AFTERNOON. THE WEDGE FRONT WILL MOVE EAST TONIGHT AS THE SFC LOW TRACKS NE THROUGH THE COASTAL PLAIN...WITH TEMPS FALLING INTO THE 60S IN MOST IF NOT ALL LOCATIONS BY TUE MORNING. -VINCENT && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 245 PM MONDAY... A LOW PRESSURE SYSTEM WILL BE TRACKING SLOWLY NORTHEAST ALONG THE STALLED FRONT THROUGHOUT THE DAY ON TUESDAY AND IS PROGGED TO BE LOCATED NEAR NORTHEAST NC TUESDAY MORNING...EVENTUALLY MOVING OFFSHORE OF THE VA COAST BY TUESDAY NIGHT/WEDNESDAY MORNING. THERE IS STILL SOME TIMING/LOCATION DIFFERENCES WITH RESPECT TO THE LOW PRESSURE SYSTEM...BUT OVERALL THE TREND WILL BE DECREASING PRECIP CHANCES (GENERALLY FROM SOUTHWEST TO NORTHEAST) THROUGHOUT THE DAY. THEREFORE...THE BEST RAIN CHANCES WILL ACROSS THE COASTAL PLAIN AND EASTERN PIEDMONT...WITH ONLY SLIGHT CHANCES FURTHER WEST/SOUTHWEST. REGARDLESS...LINGERING MOISTURE SHOULD RESULT IN CLOUDS STICKING AROUND ALTHOUGH THERE COULD BE SOME PARTIAL CLEARING ACROSS THE WEST/SOUTHWEST. GIVEN THE EXPECTED CLOUDS AND PRECIP...HIGHS ARE ONLY EXPECTED TO BE IN THE UPPER 70S ACROSS THE NORTHEAST TO THE LOWER 80S FURTHER TO THE SOUTHWEST. OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE MID 60S. A FAIR WEATHER DAY IS EXPECTED ON WEDNESDAY AS SURFACE HIGH PRESSURE TAKES OVER BEHIND THE DEPARTING LOW AND SHORTWAVE RIDGING BRIEFLY BUILDS EAST TOWARDS THE REGION. HOWEVER...THERE COULD BE A FAIR AMOUNT OF CLOUDS ONCE THE EXPECTED LOW STRATUS CLOUDS LIFT INTO A STRATO CU DECK (ESPECIALLY ACROSS THE EAST)...WHICH WILL KEEP TEMPS DOWN SOME. THERE WILL BE SOME MODERATION FROM TUESDAY...BUT TEMPS WILL STILL BE BELOW NORMAL...GENERALLY IN THE LOW TO MID 80S. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70 DEGREES. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... THE NEXT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH THE AREA LATE THURSDAY INTO EARLY FRIDAY. THE 12Z GFS HAS FINALLY TRENDED TOWARDS A SLOWER SOLUTION (SIMILAR TO WHAT THE ECMWF HAS BEEN SHOWING THE PAST SEVERAL RUNS). IT NOW APPEARS THE FRONT WILL STALL OVER/NEAR CENTRAL NC UNTIL A KICKER SHORTWAVE MOVES ACROSS THE MID ATLANTIC ON SATURDAY. THIS SHOULD RESULT IN INCREASING PRECIP CHANCES THURSDAY NIGHT (IT STILL APPEARS THURSDAY WILL BE MOSTLY DRY) AND THEN PERSISTING THROUGH THE DAY ON FRIDAY AND INTO SATURDAY. MUCH DRIER AIR WILL FILTER INTO THE AREA BEHIND THE FRONT FOR LATER SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS OVER THE AREA. AFTER A RELATIVELY WARM AND HUMID DAY ON THURSDAY (HIGHS IN THE MID TO UPPER 80S)...CLOUDS AND PRECIP SHOULD KNOW TEMPS DOWN INTO THE LOW TO MID 80S ON FRIDAY AND THEN INTO THE 70S FOR SATURDAY. SUNDAY AND MONDAY ARE EXPECTED TO BE RATHER PLEASANT DAYS AS A MUCH COOLER AIR MASS MOVES IN BEHIND THE FRONT...WITH HIGHS IN THE 70S AND MORE IN THE WAY OF SUNSHINE. OVERNIGHT LOWS WILL LIKELY DIP INTO THE 50S ONCE THE FRONT FINALLY PUSHES EAST OF THE AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1130 AM MONDAY... 24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS (IFR/LIFR CEILINGS AND RAIN) WILL RULE THROUGH THE TAF PERIOD AT ALL TERMINALS IN ASSOCIATION WITH A COASTAL LOW PRESSURE SYSTEM AND INLAND COLD AIR DAMMING WEDGE. THOUGH VISIBILITIES/RAINFALL INTENSITY WILL VARY TEMPORALLY AND SPATIALLY...IFR CEILINGS WILL BE STEADY-STATE THROUGH THE MAJORITY OF THE TAF PERIOD. AS A RESULT...THE 18Z TAFS WILL BE SHORT (1-2 LINES) AT ALL TERMINALS. LOOKING AHEAD: CONDITIONS WILL GRADUALLY IMPROVE ON TUESDAY AS THE LOW PRESSURE SYSTEM MOVES OFFSHORE THE MID-ATLANTIC COAST...WITH VFR CONDITIONS BY MID TO LATE TUE AFTERNOON FROM WEST-EAST OR SW-NE. LOW CEILINGS WILL BE POSSIBLE DURING THE PRE-DAWN HOURS ON WED AND ISOLD CONVECTION WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS...THOUGH VFR CONDITIONS WILL OTHERWISE PREVAIL. ADVERSE AVIATION CONDITIONS WILL RETURN TO THE AREA LATE THU INTO FRI IN ASSOC/W THE NEXT COLD FRONTAL PASSAGE. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ007>011- 024>028-040>043-075>078-084>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...KRD LONG TERM...KRD AVIATION...VINCENT
Hazardous weather outlook, Sep 8, 9:56 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 956 AM EDT MON SEP 8 2014 NCZ007>011-024>028-040>043-075>078-084>086-088-089-091400- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 956 AM EDT MON SEP 8 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...8 AM TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE. NCZ021>023-038-039-073-074-083-091400- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 956 AM EDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Sep 8, 4:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN BENSON 35.38N 78.55W
09/08/2014 M5.80 INCH JOHNSTON NC TRAINED SPOTTER
STORM TOTAL SINCE SUNDAY AFTERNOON... 3.25 INCHES SO
FAR TODAY. HIGH WATER OBSERVED ON S. MARKET ST. NEAR
BROCKLYN ST IN BENSON.
&&
EVENT NUMBER RAH1401674
WSSLocal storm report, Sep 8, 4:57 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 6 S GARNER 35.61N 78.64W
09/08/2014 M5.77 INCH WAKE NC NWS EMPLOYEE
STORM TOTAL SINCE SUNDAY AFTERNOON... 2.17 INCHES SINCE
1 PM. SWIFT CREEK NEAR OLD STAGE RD IS FLOODING
PASTURELAND. DRAINAGE DITCHES FULL AND SPILLING ONTO THE
ROADWAYS.
&&
EVENT NUMBER RAH1401675
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:48 AM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 12 more | 57 min |
| Sep 8, 7:26 AM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 16 more | 79 min |
| Sep 8, 9:49 AM EDT | Flash Flood Watch | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 17 more | 18 hr |
| Sep 8, 3:37 PM EDT | Areal Flood Advisory | RAH | Franklin, Harnett, Johnston, Nash, Wake, Warren | 3 hr |
| Sep 8, 4:42 PM EDT | Flash Flood Warning | RAH | Johnston, Wake, Wayne, Wilson | 11 hr |
| Sep 8, 5:49 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Sep 8, 6:10 PM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 8, 6:18 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.